Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Had ovarian cyst. Prescribed depo provera. Missing period and having light pink bleeding. Any idea?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
Question
My doctor prescribed me depo provera(the generic version). Because I had an ovarian cyst
I think it was supposed to generate my period because I hadn't one since February 2 2013
Now 6 days later I have a light pink bleeding but not really a period
Perhaps you can tell me why
Posted Thu, 4 Apr 2013 in Women's Health
 
 
Answered by Dr. Nilofer AR 1 hour later
Hello,
Thanks for posting your query on health care magic.

Intermenstrual bleeding is a very common side effect of depo provera.
This intermenstrual bleeding is due to decreased estrogen levels or imbalance in estrogen:progesterone ratio.
Depo contains progesterone. It is known to cause hormonal imbalance in the body.
It does not require treatment.
It will normalize in a months time.
I suggest you to continue with the same. There is nothing to be concerned about.

Hope this helps.
Feel free to ask if you need further clarifications.
regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Follow-up: Had ovarian cyst. Prescribed depo provera. Missing period and having light pink bleeding. Any idea? 6 minutes later
Thank you for your prompt response
 
 
Answered by Dr. Nilofer AR 0 minute later
Its my pleasure.
regards,
Dr Nilofer
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor